On the ABLUE of the scale parameter of the generalized Pareto distribution

Authors

  • Smiley W. Cheng
  • C. H. Chou

DOI:

https://doi.org/10.5556/j.tkjm.31.2000.390

Abstract

We study the asymptotic best linear unbiased estimation of the scale parameter of the generalized Pareto distribution (GPD) with the probability density function (p.d.f.)
$$ f(x)=\left\{\begin{array}{ll} \sigma^{-1}(1-rx/\sigma)^{1/r-1},~~&r\not=0 \\ \sigma^{-1}\exp(-x/\sigma),~~&r=0. \end{array}\right.$$
In Cheng and Chou (2000), the best linear unbiased estimation of the scale parameter was discussed for finite samples. We study the large sample size cases here. Results of some chosen cases are tabulated.

Author Biographies

Smiley W. Cheng

Department of Statistics, University of Manitoba, Winnipeg, Manitoba, R3T 2N2 Canada.

C. H. Chou

Cathay Assurance Company, Taipei, Taiwan, R.O.C.

Downloads

Published

2000-12-31

How to Cite

Cheng, S. W., & Chou, C. H. (2000). On the ABLUE of the scale parameter of the generalized Pareto distribution. Tamkang Journal of Mathematics, 31(4), 317-330. https://doi.org/10.5556/j.tkjm.31.2000.390

Issue

Section

Papers